Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 17, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Feb 22, 2014, 2:50 PM EST for Allen County, Indiana. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2014, 2:50 PM EST (19:50 UTC)
- Expired
- Feb 24, 2014, 3:45 AM EST
- In force
- 37 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (OH/IN) near Fort Wayne (ROOI3). The gauge peaked at 12.21 ft at Feb 23, 2014, 3:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04180500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 22, 12:40 PM EST, 2 hours 10 minutes earlier.
Area forecast discussion, Feb 22, 12:40 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1240 PM EST SAT FEB 22 2014 .SYNOPSIS... ISSUED AT 1230 PM EST SAT FEB 22 2014 DRY CONDITIONS WILL PERSIST THROUGH MID AFTERNOON BUT A COLD FRONT WILL APPROACH THE REGION LATER TODAY WITH ANOTHER CHANCE OF SNOWFALL OVERNIGHT...ESPECIALLY NEAR AND SOUTH OF HIGHWAY 24. PRECIPITATION MAY BEGIN BRIEFLY AS LIGHT RAIN LATE THIS AFTERNOON BEFORE QUICKLY CHANGING OVER TO ALL SNOW EARLY THIS EVENING AS COOLER AIR FILTERS IN. IT WILL LIKELY REMAIN DRY TONIGHT OVER EXTREME NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. CANADIAN HIGH PRESSURE WILL BRING COOL AND DRY CONDITIONS ON SUNDAY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM EST SAT FEB 22 2014 SUBSTANTIAL CHANGES MADE TO THE GOING FORECAST FOR THIS EVENING AND TONIGHT AS PLETHORA OF 00Z NWP GUIDANCE SUGGEST HIGH POTENTIAL FOR AT LEAST LIGHT SNOW IN OUR SOUTHEAST COUNTIES. EXPECT TRANQUIL WEATHER THROUGH EARLY AFTERNOON AS ISOLATED FLURRIES CONTINUE TO EXIT THE AREA AND A BRIEF PERIOD OF SHORTWAVE RIDGING SUPPORTS BENIGN CONDITIONS. SHOULD SEE A FAIR AMOUNT OF SUN EARLY IN THE DAY AND HIGHS WILL MAKE A RUN AT THE UPPER 30S/LOWER 40S GIVEN SUBTLE HEIGHT RISES/WEAK WAA. FORECAST BECOMES A BIT MORE INTERESTING BY LATE THIS AFTERNOON AS A DECENT MIDLEVEL JETLET FORMS OVER THE EASTERN GREAT LAKES BETWEEN RISING HEIGHTS OVER THE OHIO VALLEY AND STUBBORN JAMES BAY CLOSED LOW. RIGHT ENTRANCE JET DYNAMICS WILL INCITE A MARKED UPTICK IN 850-700MB FGEN ACROSS OUR CWA BY THE EARLY EVENING. 285-290K ISENTROPIC FIELDS SHOW GOOD WAA AND MOISTURE TRANSPORT AHEAD OF THE FRONT WITH TIGHTENING THERMAL GRADIENT FURTHER SUPPORTED BY NEXT MIDLEVEL PERTURBATION ENTERING THE WESTERN GREAT LAKES. HEALTHY THETA-E SURGE EXPECTED AHEAD OF THE FRONT AND MIXING RATIOS CLIMB ABOVE 2 G/KG IN THE FRONTAL ZONE. FURTHER SUPPORT FOR MODERATE SNOWFALL SEEN IN VERTICAL CROSS SECTIONS AND FORECAST SOUNDINGS. HIGHER RESOLUTION MODELS...INCLUDING THE 00Z NAM12...SUGGEST THE POTENTIAL FOR MESOSCALE BANDING TO SET UP WITH REDUCED STATIC STABILITY ABOVE THE FRONTAL ZONE. EVEN COARSER RESOLUTION MODELS SHOW THE POTENTIAL REDUCTION IN STABILITY WITH AREAS OF NEGATIVE EPV AND THETA-E LAPSE RATES ABOVE THE FGEN MAXIMUM. NEARLY ALL NWP MEMBERS ARE NOW GENERATING AT LEAST SOME QPF OVER OUR SOUTHEAST COUNTIES AS A RESULT OF THIS STRENGTHENING BAROCLINIC ZONE AND HAVE THEREFORE RAISED POPS SIGNIFICANTLY. QUESTION WILL BE DO WE GET AN ORGANIZED MESOSCALE BAND TO DEVELOP AND IF SO...WHERE EXACTLY WILL IT BE. HI-RES MODELS...AND 00Z NAM...ARE IN FAIRLY GOOD AGREEMENT IN SHOWING HIGHEST QPF TOTALS RIGHT ALONG THE US-24 CORRIDOR WITH 0.3-0.4 INCHES OF LIQUID. STORM TOTAL SNOW RATIOS MAY BE ON THE LOW SIDE THOUGH. DGZ IS IN FAVORED ZONE WITH RESPECT TO THE MAX OMEGA BUT STRONG UVM WILL NOT PERSIST FOR A VERY LONG TIME. MORE IMPORTANTLY...SURFACE TEMPERATURES WILL LIKELY BE HOVERING RIGHT AROUND THE FREEZING MARK FOR THE EARLY HALF OF THE EVENT AND COULD EVEN SEE A PERIOD OF JUST RAIN IF PRECIP BEGINS EARLY ENOUGH. THIS MAY LIMIT EFFECTIVE ACCUMULATION. GIVEN LINGERING UNCERTAINTY REGARDING THE DEVELOPMENT OF AN ORGANIZED MESOBAND AND NEAR SURFACE THERMAL PROFILES...WILL GO WITH A CONSERVATIVE 1-3 INCH ACCUMULATION ALONG AND SOUTHEAST OF US-24 FOR NOW AND LET DAY SHIFT MAKE ADJUSTMENTS AS NECESSARY WITH THE BENEFIT OF 12Z MODEL SUITE AND OBSERVATIONAL DATA. ADVISORY LEVEL SNOWFALLS OF 2-5 INCHES WILL NOT BE OUT OF THE QUESTION IF A STRONG MESOSCALE BAND DOES DEVELOP BUT THESE AMOUNTS WOULD BE HIGHLY LOCALIZED AND DIFFICULT TO PIN DOWN 18 HOURS OUT. && .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 400 AM EST SAT FEB 22 2014 TREMENDOUS EPAC RIDGE AMPLIFICATION NWD THROUGH THE BEAUFORT SEA XPCD TO DISLODGE COLD VORTEX OVR ARCTIC OCEAN THIS PD. HWVR BITTERLY COLD ARCTIC AIRMASS ALREADY WELL ENTRENCHED NE AK AND THE NWT W/RAPID SWD BLAST INTO THE NRN US XPCD AS ARCTIC STREAM SW DIGS RAPIDLY SEWD TWD JAMES BAY BY ERLY THU. 00Z GUIDANCE ALG W/TRENDS MUCH QUICKER VS YDA W/ARRIVAL OF ARCTIC FNT NOW INDICATED EARLY TUE NIGHT AND FOLLOWED INTERMODEL TRENDS WRT TEMPS WED. BRIEF MODERATION NOW INDICATED THU AHD OF SECONDARY VORT LOBE WRAPPING SWD ALG WRN SHORE OF HUDSON BAY W/FOLLOWING SECONDARY ARCTIC SURGE NOW IMPLIED FOR FRI-SAT. WHILE COMPLEX FLW PATTN ACRS CANADA REMAINS TRICKY GOOD MULTI-MODEL CONSENSUS EXISTS TO HEDGE STRONGLY TWD COLDEST OF SOLUTIONS LT PD. NO DOUBT SOME RECORDS COULD BE BROKEN AT SOME POINT IN THE WED-SAT PD. OTRWS GIVEN BREATH OF ERN CANADA TROUGHING TO DVLP THIS PD AND DEEPENING ARCTIC WEDGE XPCD ACRS ERN NOAM XPC MAINLY DRY WX BEYOND MON NIGHT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1227 PM EST SAT FEB 22 2014 A NARROW BUT INTENSE BAND OF SNOW IS EXPECTED TO DEVELOP THIS EVENING WITH KFWA SITTING NEAR THE NORTHERN FRINGE OF HEAVIEST SNOW BAND. KSBN EXPECTED TO REMAIN VFR WITH MID CLOUDS AT TIMES AND DRY CONDITIONS. SUBTLE WIND SHIFT TO WNW EXPECTED EARLY THIS EVENING. FURTHER SOUTH...AN INTENSE MESOSCALE BAND OF SNOW IS BEING DEPICTED TO DEVELOP BY MOST MODELS WITH SOME INTENSE RATES POSSIBLE FOR A BRIEF PERIOD. THIS BAND ONLY EXPECTED TO BE BETWEEN 50 AND 80 MILES WIDE AND MODELS SHOWING KFWA ANYWHERE FROM CENTER OF BAND TO JUST ON THE NORTHERN FRINGE. SATELLITE CURRENTLY SHOWS COOLING CLOUD TOPS UPSTREAM ACROSS NORTHERN MO AND SOUTHERN IL WHILE RADAR MOSAIC SHOWING MID LEVEL RETURNS DEVELOPING AS FAR EAST AS WESTERN INDIANA. CONTINUED WITH MVFR VIS AND CIGS IN LIGHT SNOW AT 23Z AT KFWA BUT ADDED AN IFR COMPONENT GIVEN DECENT MODEL AGREEMENT ON A PERIOD OF STRONG LIFT ACROSS SOUTHERN ALLEN COUNTY. LOWER VIS CERTAINLY POSSIBLE FOR A FEW HOURS BUT 00Z TAFS CAN SHOW THAT BASED ON DEVELOPING RADAR TRENDS AT THAT TIME. PCPN QUICKLY SHIFTS SOUTH AFTER 05Z WITH DRYING TOWARD DAYBREAK AND VFR CONDITIONS SUNDAY. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...AGD SHORT TERM...AGD LONG TERM...T AVIATION...LASHLEY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 22, 6:34 AM EST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 634 AM EST SAT FEB 22 2014 INZ003>008-012>016-MIZ077>081-231100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE 634 AM EST SAT FEB 22 2014 /534 AM CST SAT FEB 22 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ017-018-020-022>027-032>034-231100- WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS- GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND 634 AM EST SAT FEB 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ON SOME RIVERS... ESPECIALLY IN THE WABASH RIVER BASIN. ADDITIONALLY...ICE JAMS ALONG AREA CREEKS AND RIVERS HAS LEAD TO ISOLATED EVACUATIONS DUE TO SIGNIFICANT UPSTREAM FLOODING ALONG AREA CREEKS AND RIVERS IN THE WABASH BASIN. A PERIOD OF ACCUMULATING SNOWFALL IS EXPECTED MAINLY TONIGHT ESPECIALLY ALONG AND SOUTH OF THE HIGHWAY 24 CORRIDOR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONTINUED MINOR TO MODERATE RIVER FLOODING WILL PERSIST THROUGH SUNDAY. ICE JAMS WILL CONTINUE TO CAUSE SIGNIFICANT...ISOLATED FLOODING ALONG AREA CREEKS AND RIVERS...AND COMPLICATE FLOOD RESPONSE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ009-OHZ001-002-004-005-015-016-024-025-231100- DE KALB-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...AUBURN...GARRETT...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 634 AM EST SAT FEB 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT MINOR RIVER FLOODING WILL CONTINUE ON SOME RIVERS. A PERIOD OF ACCUMULATING SNOW IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CONTINUED MINOR RIVER FLOODING WILL PERSIST THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-231100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 634 AM EST SAT FEB 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 1:00 AM EST | Areal Flood Warning | IWX | Huntington | 24 hr |
| Feb 22, 3:00 AM EST | Areal Flood Warning | IWX | Cass | 12 hr |
| Feb 22, 7:47 AM EST | River Flood Warning | IWX | Allen | 29 hr |
| Feb 22, 7:47 AM EST | River Flood Warning | IWX | Adams, Allen | 6 days |
| Feb 22, 7:47 AM EST | River Flood Warning | IWX | Allen, Paulding, Putnam | 4 days |
| Feb 22, 2:50 PM EST | River Flood Warning | IWX | Putnam | 3 days |
| Feb 22, 2:50 PM EST | River Flood Warning | IWX | Defiance, Henry | 5 days |
Nearby
River Flood Warnings in Indiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.